Research

Approximating conditional density functions using dimension reduction


Reference:

Fan, J. Q., Peng, L., Yao, Q. W. and Zhang, W. Y., 2009. Approximating conditional density functions using dimension reduction. Acta Mathematicae Applicatae Sinica-English Series, 25 (3), pp. 445-456.

Related documents:

This repository does not currently have the full-text of this item.
You may be able to access a copy if URLs are provided below. (Contact Author)

Official URL:

http://dx.doi.org/10.1007/s10255-008-8815-1

Abstract

We propose to approximate the conditional density function of a random variable Y given a dependent random d-vector X by that of Y given theta X-tau, where the unit vector theta is selected such that the average Kullback-Leibler discrepancy distance between the two conditional density functions obtains the minimum. Our approach is nonparametric as far as the estimation of the conditional density functions is concerned. We have shown that this nonparametric estimator is asymptotically adaptive to the unknown index theta in the sense that the first order asymptotic mean squared error of the estimator is the same as that when theta was known. The proposed method is illustrated using both simulated and real-data examples.

Details

Item Type Articles
CreatorsFan, J. Q., Peng, L., Yao, Q. W. and Zhang, W. Y.
DOI10.1007/s10255-008-8815-1
Uncontrolled Keywordsdimension reduction, kullback-leibler discrepancy, shannon's entropy, nonparametric regression, local linear regression, conditional density function
DepartmentsFaculty of Science > Mathematical Sciences
RefereedYes
StatusPublished
ID Code16671

Export

Actions (login required)

View Item